Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 26, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 9, 2021, 1:45 PM PDT for 4 counties in Nevada. It took effect at Apr 10, 2021, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 1:45 PM PDT (20:45 UTC)
- In effect from
- Apr 10, 2021, 12:00 PM PDT
- Expired
- Apr 10, 2021, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2408 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WWUS75 KREV 092045 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 145 PM PDT Fri Apr 9 2021 NVZ004-110300- /O.NEW.KREV.LW.Y.0026.210410T1900Z-210411T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 145 PM PDT Fri Apr 9 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT SATURDAY FOR PYRAMID LAKE... * WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. Areas of blowing dust possible. * WHERE...Pyramid Lake. * WHEN...From noon to 8 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
2 follow-up statements
586 WWUS75 KREV 100944 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 244 AM PDT Sat Apr 10 2021 NVZ004-110300- /O.CON.KREV.LW.Y.0026.210410T1900Z-210411T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 244 AM PDT Sat Apr 10 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * CHANGES...Slight decrease in anticipated wind speeds. * WHAT...Northwest winds 10 to 15 mph with gusts up to 30 mph expected. Waves 1 to 3 feet. Areas of blowing dust possible. * WHERE...Pyramid Lake. * WHEN...From noon to 8 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
072 WWUS75 KREV 101946 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1246 PM PDT Sat Apr 10 2021 NVZ004-110300- /O.CON.KREV.LW.Y.0026.000000T0000Z-210411T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1246 PM PDT Sat Apr 10 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... * CHANGES...None. * WHAT...Northwest winds 10 to 15 mph with gusts up to 30 mph expected. Waves 1 to 3 feet. Areas of blowing dust possible. * WHERE...Pyramid Lake. * WHEN...From noon to 8 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 9, 2:15 AM PDT, 11 hours 30 minutes earlier.
Area forecast discussion, Apr 9, 2:15 AM PDT, 11 hours 30 minutes before
Area Forecast Discussion National Weather Service Reno NV 215 AM PDT Fri Apr 9 2021 .SYNOPSIS... Warm afternoons with seasonably cool mornings will continue through the weekend. Westerly afternoon breezes are expected most afternoons, though winds will shift easterly Sunday. There is no chance for rain or snow through the first part of next week, but there are signs for cooler weather with chances for showers and possibly even thunderstorms the middle of next week. && .SHORT TERM... Rather tranquil weekend on tap with warm and dry conditions continuing. High temps will be approximately 10 degrees above normal (60s mountains, 70s valleys) with the warmest day likely to be on Saturday. Typical westerly afternoon breezes today and Saturday with gusts peaking around 25 mph. However, slightly stronger winds are possible late Saturday afternoon north and east of a Lovelock- Pyramid Lake line ahead of a system slated to drop into the northern Rockies Saturday night. This trough is too far east to do much to the appreciable weather, other than shifting the winds out of the east northeast Sunday. Wind speeds will be fairly light Sunday, with little if any impacts. The wind shift also means a few degrees of cooling for Sunday. It remains incredibly dry out there and we have already seen a few brush fires start. Please stay fire safe this weekend! -Dawn .Long Term...Monday through Friday. Models are coming into better agreement with the a cutoff low pressure system developing over the Great Basin next week. This could bring much cooler daytime temperatures, increased clouds, and chances for showers and possibly a thunderstorm back to the region next week. Though there is still a fair bit of uncertainty as the track of these cut off lows can be quite challenging to predict. Main changes overnight were to add some slight chances for showers Tuesday night into Wednesday, mainly in the Sierra where the best agreement in models currently resides, but this may need to be expanded into much of NW Nevada if the current forecast pattern holds. Overall precipitation is looking fairy light, but there could be some heavier showers as instability increases as this cold low pressure system drops into the spring-time temperatures of the region. With this increase in instability we could also see some thunderstorms developing. The low pressure could hang over the Great Basin through the end of the week with cooler temperatures and continued chances for showers but uncertainty remains high how quickly the low pressure moves eastward. -Zach && .AVIATION... Widespread VFR conditions with a few passing high clouds. Westerly afternoon breezes peaking 15-25 kts today and Saturday from approximately 20z-03z each day. KTVL to remain southerly due to terrain channeling. Otherwise, winds will be light and terrain driven. Winds will shift to ENE Sunday, but will also be weaker with peak sustained speeds generally around 10 kts. -Dawn && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.